Alert archive / Michigan / Beach Hazards Statements in 2020

Beach Hazards Statement 16, NWS Marquette, MI

September 5, 2020Schoolcraft County, Michigan

NWS Marquette, MI issued this beach hazards statement at Sep 5, 2020, 2:55 PM EDT for Schoolcraft County, Michigan. It took effect at Sep 6, 2020, 8:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2020, 2:55 PM EDT (18:55 UTC)
In effect from
Sep 6, 2020, 8:00 AM EDT
Expired
Sep 7, 2020, 2:00 AM EDT
In force
18 hr
Issued by
NWS Marquette, MI

County Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2020-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2020-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WHUS43 KMQT 051855
CFWMQT

Lakeshore Hazard Message
National Weather Service Marquette MI
255 PM EDT Sat Sep 5 2020

MIZ014-061200-
/O.NEW.KMQT.LS.Y.0015.200906T1800Z-200907T0600Z/
/O.NEW.KMQT.BH.S.0016.200906T1200Z-200907T0600Z/
Southern Schoolcraft-
255 PM EDT Sat Sep 5 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT...
...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 2 AM
EDT MONDAY...

* WHAT...For the Lakeshore Flood Advisory, minor lakeshore 
  flooding expected. For the Beach Hazards Statement, Dangerous 
  swimming conditions are expected due to high wave action and 
  strong rip currents.

* WHERE...Southern Schoolcraft County.

* WHEN...For the Lakeshore Flood Advisory, from 2 PM Sunday to 2 
  AM EDT Monday. For the Beach Hazards Statement, from Sunday 
  morning through late Sunday night.

* IMPACTS...Some water on low lying roads and property along the
  lakeshore. Some beach erosion is expected. High wave action and
  dangerous currents will lead to life threatening swimming 
  conditions. Waves in rapid succession can tire swimmers quickly.

* ADDITIONAL DETAILS...Current related fatalities and rescues in 
  the past have occurred due to similar wave conditions at 
  locations listed below:

For Southern Schoolcraft County: Near Lakeview Park and Seul
Choix Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

JAW

MIZ013-061200-
/O.NEW.KMQT.LS.Y.0015.200906T1800Z-200907T0600Z/
Delta-
255 PM EDT Sat Sep 5 2020

...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 2 AM
EDT MONDAY...

* WHAT...Minor lakeshore flooding expected.

* WHERE...Delta County.

* WHEN...From 2 PM Sunday to 2 AM EDT Monday.

* IMPACTS...Some water on low lying roads and property along the
  lakeshore. Some beach erosion is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

&&

$$

JAW

MIZ006-060100-
/O.CON.KMQT.BH.S.0015.000000T0000Z-200906T0100Z/
Alger-
255 PM EDT Sat Sep 5 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WHAT...Dangerous swimming conditions are due to high wave 
  action and strong rip currents.

* WHERE...Alger County.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...High wave action and dangerous currents will lead to 
  life threatening swimming conditions. Waves in rapid 
  succession can tire swimmers quickly.

* ADDITIONAL DETAILS...Current related fatalities and rescues in 
  the past have occurred due to similar wave conditions at 
  locations listed below:

For Alger County: The Au Train River mouth at Au Train, the
exposed regions of Grand Marais Harbor, and Pictured Rocks
National Lakeshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

JAW
2 follow-up statements
171 
WHUS43 KMQT 060801
CFWMQT

Lakeshore Hazard Message
National Weather Service Marquette MI
401 AM EDT Sun Sep 6 2020

MIZ014-070200-
/O.CON.KMQT.LS.Y.0015.200906T1800Z-200907T0600Z/
/O.CON.KMQT.BH.S.0016.200906T1200Z-200907T0600Z/
Southern Schoolcraft-
401 AM EDT Sun Sep 6 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH LATE TONIGHT...
...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM EDT MONDAY...

* WHAT...For the Lakeshore Flood Advisory, minor lakeshore 
  flooding expected. For the Beach Hazards Statement, Dangerous 
  swimming conditions are expected due to high wave action and 
  strong rip currents.

* WHERE...Southern Schoolcraft County.

* WHEN...For the Lakeshore Flood Advisory, from 2 PM this 
  afternoon to 2 AM EDT Monday. For the Beach Hazards Statement, 
  from 8 AM EDT this morning through late tonight.

* IMPACTS...Some water on low lying roads and property along the 
  lakeshore. High wave action and dangerous currents will lead 
  to life threatening swimming conditions. Waves in rapid 
  succession can tire swimmers quickly.

* ADDITIONAL DETAILS...Current related fatalities and rescues in 
  the past have occurred due to similar wave conditions at 
  locations listed below:

For Southern Schoolcraft County: Near Lakeview Park and Seul
Choix Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

MIZ013-070200-
/O.CON.KMQT.LS.Y.0015.200906T1800Z-200907T0600Z/
Delta-
401 AM EDT Sun Sep 6 2020

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM EDT MONDAY...

* WHAT...Minor lakeshore flooding expected.

* WHERE...Delta County.

* WHEN...From 2 PM this afternoon to 2 AM EDT Monday.

* IMPACTS...Some water on low lying roads and property along the 
  lakeshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

&&

$$
274 
WHUS43 KMQT 061917
CFWMQT

Lakeshore Hazard Message
National Weather Service Marquette MI
317 PM EDT Sun Sep 6 2020

MIZ006-007-071330-
/O.NEW.KMQT.LS.Y.0016.200907T1000Z-200907T2000Z/
Alger-Luce-
317 PM EDT Sun Sep 6 2020

...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT
MONDAY...

* WHAT...Minor lakeshore flooding expected.

* WHERE...Alger and Luce Counties.

* WHEN...From 6 AM to 4 PM EDT Monday.

* IMPACTS...Some water on low lying roads and property along the 
  lakeshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

&&

$$

MIZ014-070600-
/O.CON.KMQT.LS.Y.0015.000000T0000Z-200907T0600Z/
/O.CON.KMQT.BH.S.0016.000000T0000Z-200907T0600Z/
Southern Schoolcraft-
317 PM EDT Sun Sep 6 2020

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
MONDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT
MONDAY...

* WHAT...For the Lakeshore Flood Advisory, minor lakeshore 
  flooding. For the Beach Hazards Statement, Dangerous swimming 
  conditions are due to high wave action and strong rip currents.

* WHERE...Southern Schoolcraft County.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Some water on low lying roads and property along the 
  lakeshore. High wave action and dangerous currents will lead 
  to life threatening swimming conditions. Waves in rapid 
  succession can tire swimmers quickly.

* ADDITIONAL DETAILS...Current related fatalities and rescues in 
  the past have occurred due to similar wave conditions at 
  locations listed below:

For Southern Schoolcraft County: Near Lakeview Park and Seul
Choix Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

MIZ013-070600-
/O.CON.KMQT.LS.Y.0015.000000T0000Z-200907T0600Z/
Delta-
317 PM EDT Sun Sep 6 2020

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
MONDAY...

* WHAT...Minor lakeshore flooding.

* WHERE...Delta County.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Some water on low lying roads and property along the 
  lakeshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

&&

$$

TAP

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 1:56 PM EDT, 59 minutes earlier.

Area forecast discussion, Sep 5, 1:56 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
156 PM EDT Sat Sep 5 2020

.SHORT TERM...(Today and tonight)
Issued at 338 AM EDT SAT SEP 5 2020

As it has for much of the past month or so, the large-scale pattern
continues to be characterized by anomalously strong western US
ridging and broad troughing downstream over the Great Lakes and
eastern Canada. This leaves the area in persistent NW flow from the
mid levels right down to the surface, which continues today. Model
soundings support some 20-25 mph gusts late morning through early
afternoon with a deeply mixed PBL owing to the combination of cool
air aloft and surface insolation. Winds will begin to slacken off in
the afternoon as low-level ridging begins to nudge in from the
south. This deep mixing today will also help temps warm nicely
relatively to how cool the air aloft is; full mixing of 850 mb temps
around 5 C should support highs in the upper 60s and lower 70s,
except in the mid 60s right along the Lake Superior shoreline thanks
to persistent onshore flow. Am not completely confident that the
models have caught up to how much the Lake Superior water surface
temps have cooled in the past few days, so wouldn't be surprised if
temps along the shoreline still end up being a few degrees cooler
than this forecast.

Tonight, temps should drop off nicely at first with skies still
clear and winds light. However as the night goes on and cloud cover
begins to work in from the west, expect to see temps steady off or
even rise slightly, mainly after about 06z. The best isentropic lift
and theta-e advection with the next wave look to be delayed until
after 12z, so have kept POPs dry for the short-term forecast period.

.LONG TERM...(Sunday through Friday)
Issued at 456 AM EDT SAT SEP 5 2020

Last 24hrs of medium range model runs have maintained continuity
with the fcst of the large scale pattern evolution during the
upcoming week. Strong positive height anomaly/ridge will be
developing in the far ne Pacific Sun thru Tue. This will force
development of a central N America trof during the early to midweek
period, though the magnitude of the negative anomaly will not be
nearly as large as the upstream positive anomaly. During the last
half of the week, the upstream ridge will weaken/broaden, leading to
a corresponding weakening/broadening of the downstream trof. For
Upper MI, this evolution of the pattern will lead to cool conditions
with blo normal temps on the majority of days during the week. It
should be quite cool Mon thru Wed, especially Tue/Wed, as 850mb
thermal trof moves across the area. Temps should be around normal on
Sun and then again late in the week. As for pcpn, vigorous leading
shortwave with the developing central N America trof will bring
shra/tsra Sun. With the mid-level trof then taking on a positive
tilt, frontal boundary associated with lead shortwave will hang up
from the southern Plains to the Great Lakes thru midweek. Placement
of this boundary will determine how unsettled/wet conditions will be
thru the midweek period. Mid-level low closing off in the base of
the positively tilted trof Wed/Thu may end up being forced far
enough northward late week to bring shra back into the picture at
that time.

Beginning Sun...to start the day, one shortwave will be approaching
southern WI with an amplifying wave over southern
Saskatchewan/Manitoba. Associated with the southern wave, nose of
50kt low-level jet and elevated instability of 2000j/kg for parcels
lifted from 850mb will be supporting significant shra/tsra spreading
into southern WI. As the upstream shortwave over s central Canada
continues to amplify as it moves into northern Ontario during the
day, low-level jet will respond by developing northward across Upper
MI and Lake Superior. With the resulting strengthening theta-e
advection and advection of elevated instability ne into the fcst
area, looks like a good setup for shra/tsra to develop into Upper MI
during the day. With a stable sfc based layer, any storms will be
elevated. NAM has substantial cape for elevated storms with 850mb
cape on the order of 1-2k j/kg advecting into the area, with as much
as 3k j/kg into the s central. Most of the other guidance is lower.
Difficult to assess what the effective deep layer shear would be for
the storms, but a quick look at some of the 2-7km shear guidance
suggests sufficient shear may be present for organized storms and a
hail risk if the higher cape values materialize. Deeper sfc based
stable layer should limit potential of strong tstorm winds despite
low-level jet increasing to 45-55kt. Will still become a breezy day
with 7-10mb/3hr pres fall max shifting eastward, n of Lake Superior.
East half of the fcst area will be favored for stronger winds and
MAV/MET guidance show this well. Developing strong s winds up Lake
MI and resulting building waves will lead to a high swim risk for
the Lake MI beaches of Schoolcraft County on Sun. Lakeshore
erosion/minor flooding may become an issue as well during the
aftn/evening for Delta/Schoolcraft counties.

Deepening sfc low passing n of Lake Superior will power cold front
across the area Sun night, ending shra/tsra. Although fropa during
the night will be a negative for strong winds due to the lack of
solar heating to further aid mixing, vigorous caa dropping 850mb
temps from about 13C in the evening to 0 to 2C by 12z Wed will work
to compensate. In addition, isallobaric wind component will be
aligned with the gradient wind as incoming pres rises around 5mb/3hr
approach, providing an enhancement factor. Given the ideal wnw wind
direction for stronger winds on the Keweenaw Peninsula, confidence
is on the high side that advy level winds will occur there, at a
minimum for a few hrs during the period of isallobaric enhancement.
Gusts of 45-50mph seem like a good bet. Elsewhere, there will be
sufficient low-level stability despite caa to keep gusts lower.
Building waves on Lake Superior will lead to some lakeshore
erosion/minor flooding along the western shoreline during the night,
shifting to areas mainly e of Munising Mon morning.

Will be breezy thru the morning on Labor Day with winds then
diminishing from w to e in the aftn. Otherwise, looks like Labor Day
will be a dry day as mid-level drying the wake of the vigorous
shortwave remains. Not out of the question that there could be a few
-shra or sprinkles off the lake with daytime heating working on the
shallow moisture provided by the lake. Will be cool with highs
generally upper 50s to lwr 60s, and should be on the cloudier side
as well with quite a bit of stratocu and high cloudiness around thru
the day.

Tue thru Thu, there still remains quite a bit of uncertainty in how
the mid-level trof will evolve over central N America, particularly
with potential of a mid-level low to close off in the base of the
trof. UKMET/ECMWF are keying in more on Wed for favorable upper
divergence from right entrance of upper jet to aid rain expanding
northward into Upper MI. The ECMWF develops this rain into the area
on Tue. GFS/CMC keep rain confined mostly to the se portions of the
fcst area. For now, fcst will reflect a broader brush approach of
recent days guidance, resulting in lower chc pops nw to high
chc/likely pops se Tue/Wed. Will be quite cool both days, especially
if either day ends up with periods of rain. Max temps should only be
in the 50s. Should trend drier on Thu, though 00z ZECMWF develops
mid-level low ne into the Midwest, resulting in rain remaining over
at least the central and eastern fcst area.

During the end of the week, uncertainty with the mid-level low
remains. Recent days medium range model runs have varied from dry
weather with mid-level low staying s to a more persistent rain as
the mid-level low moves into the Great Lakes. 00z model guidance
provides no clear trends. Will likely be a few days before models
move toward some consensus.
&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 148 PM EDT SAT SEP 5 2020

VFR TAFs today and tonight with high pressure ridge passing by to
the south this afternoon and evening. Mid-level clouds spread in
from the west late tonight ahead of the next approaching frontal
system. South winds ramp up during the day on Sunday with the
highest gusts of 25-30 knots expected at KSAW during the
afternoon. Showers and possible t-storms certainly could develop
toward the end of the TAF period, but not enough confidence in
timing to include in this fcst issuance. &&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 426 AM EDT SAT SEP 5 2020

Some 15-20 kt NW winds will linger into the day today over the
eastern half of the lake before diminishing this evening as a high
pressure ridge moves through. The main story, however, will be the
one-two punch of southerly gales developing Sunday afternoon (east
half) transitioning to high-end NW gales to 40-45 kts (across the
whole lake) late Sunday night through Monday morning. Have issued a
Gale Watch for the east half starting Sunday afternoon to cover the
southerly gales. By early Monday morning, Gale Watches go into
effect for all of the open water zones on the lake. The system
responsible for these gales continues to trend slightly stronger so
additional slight increases in forecast wind speed are possible,
especially for the eastern half of the lake early Monday morning.

Winds are expected to quickly subside below gale threshold by Monday
afternoon and then continue weakening to around 15 kts across the
lake for Monday night and Tuesday as high pressure builds over the
lake. Things become less certain by Wednesday as some models keep
that high pressure locked in place, and thus light winds, while
others develop a wave and track it northward through the Upper Great
Lakes Wednesday into Thursday. If that happened, there could be a
period of 20-30 kt NE to N winds Wednesday and Thursday. For now,
have kept winds in the teens during this period until models more
consistently show this scenario happening.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Beach Hazards Statement until 9 PM EDT this evening for MIZ006.

Lake Superior...
  Gale Watch from Sunday afternoon through Monday morning for
     LSZ249>251-266-267.

  Gale Watch from late Sunday night through Monday morning for
     LSZ162.

  Gale Watch from late Sunday night through Monday morning for
     LSZ241>244-263-264.

  Gale Watch from late Sunday night through Monday morning for
     LSZ245>248-265.

Lake Michigan...
  Gale Watch from Sunday afternoon through Sunday evening for
     LMZ221-248-250.

&&

SHORT TERM...RJC
LONG TERM...Rolfson
AVIATION...Voss
MARINE...RJC
Hazardous weather outlook, Sep 5, 5:38 AM EDT, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
538 AM EDT Sat Sep 5 2020

MIZ001>004-007-009>014-084-085-061200-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Luce-Gogebic-Iron-
Dickinson-Menominee-Delta-Southern Schoolcraft-Southern Houghton-
Northern Schoolcraft-
538 AM EDT Sat Sep 5 2020 /438 AM CDT Sat Sep 5 2020/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible Sunday and Sunday evening.

There will be a high swim risk on Sunday for the Lake Michigan
beaches of Schoolcraft County.

Strong south winds up Lake Michigan on Sunday will build waves up
to 7 feet on the northern Bay of Green Bay and up to 10 feet on
northern Lake Michigan. These large waves will cause minor
lakeshore flooding and beach erosion on Lake Michigan beaches of
Delta and Schoolcraft County Sunday afternoon and evening.

West wind gusts of 45 to 50 mph are possible Sunday night
over the Keweenaw Peninsula.

Waves building up to 10 feet on western Lake Superior Sunday
night will cause minor lakeshore flooding and beach erosion on
Lake Superior beaches from Ontonagon to Copper Harbor. Waves up to
12 feet on eastern Lake Superior on Monday will cause minor
lakeshore flooding and beach erosion on Lake Superior beaches
east of Shot Point.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MIZ005-006-061200-
Marquette-Alger-
538 AM EDT Sat Sep 5 2020

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Today and Tonight

There is a high swim risk for the Lake Superior beaches of Alger
County and also for far eastern Marquette County, around Shot
Point today. See the latest Beach Hazards Statement for
additional information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible Sunday and Sunday evening.

Wind gusts to around 45 mph are possible along the Lake Superior
shore from around Munising eastward late Sunday night and Monday
morning.

Waves up to 12 feet on eastern Lake Superior on Monday will cause
minor lakeshore flooding and beach erosion on Lake Superior
beaches east of Shot Point.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-061200-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
538 AM EDT Sat Sep 5 2020 /438 AM CDT Sat Sep 5 2020/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible Sunday and Sunday evening.

South gale force gusts of 35 to 40 knots are expected over the
east half of Lake Superior on Sunday, and west to northwest gales
of 40 to 45 knots are expected late Sunday evening into Monday
morning across much of Lake Superior. Gale watches have been
issued. See the latest Lake Superior marine forecasts and marine
weather message for further details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-061200-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
538 AM EDT Sat Sep 5 2020

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible Sunday and Sunday evening.

South gale force gusts of 35 to 40 knots are expected Sunday
afternoon and evening. A gale watch has been issued. See the
latest Lake Michigan nearshore marine forecast and marine weather
message for further details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

Rolfson

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 3:57 AM EDTBeach Hazards StatementMQTAlger17 hr
Sep 5, 4:36 AM EDTGale WatchMQT24 hr
Sep 5, 2:55 PM EDTLakeshore Flood AdvisoryMQTDelta, Schoolcraft35 hr
Sep 5, 4:32 PM EDTGale WarningMQT45 hr
Sep 5, 4:32 PM EDTSmall Craft AdvisoryMQT31 hr

Nearby

Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.